Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 270, NWS Tulsa, OK

June 30, 1994Scott County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 1994, 4:58 PM CDT for Scott County, Arkansas. It was in force for 62 min.

The area

The counties it named.

The facts

Issued
Jun 30, 1994, 4:58 PM CDT (21:58 UTC)
Expired
Jun 30, 1994, 6:00 PM CDT
In force
62 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Scott County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 10.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1994-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1994-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-369 J/kg
Mixed-layer LCL
2256 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 302200 RRA
SVRFSM
ARC127-302300-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
458 PM CDT THU JUN 30 1994
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  600 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN WEST CENTRAL ARKANSAS
 
   ...SCOTT COUNTY
 
...AT 456 PM CDT FORT SMITH WEATHER RADAR INDICATED A RAPIDLY DEVELOPING
SEVERE THUNDERSTORM ON THE LEFLORE...SCOTT COUNTY BORDER. THIS STORM WAS
MOVING SLOWLY EAST AT 10 MPH.
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS 
IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:54 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 30, 2:54 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT THU JUN 30 1994

W.V. SATL PICS INDCT S/W HAS JUST ABT MOVD OUT OF EOK AND XPCT CONVCTN
TO DVLP MNLY EAST OF EOK THIS EVE.  DPR MOISTR RMNS OVR SERN OK...BUT
WL HV DIFFICULTY DVLPG CONVCTN BHND S/W.  ETA SHOWS ANOTHER S/W MOVG
ACRS NRN KS TNGT WHICH CUD SET OFF ANOTHR PSBL MCS OVRNGT.  HWVR..NGM
SHOWS A MUCH WKR S/W FARTHER NORTH TNGT.  NGM HAS BEEN CONSISTENT WITH
ITS PVS RUN...WHILE ETA HAS BACKED OFF FM ITS DPCTN FM THE PVS RUN.
WL LEAN TWDS NGM AND ONLY KEEP A SLGT CHC FOR LT NGT TSTMS IN NERN OK.

AFTWDS BOTH MDLS INDCT ANOTHR STGR S/W MOVG OVR THE UPR RDG FRI NGT.
AGAIN ETA DPCTS S/W STGR AND FARTHER SOUTH THAN NGM.  WL AGAIN GO WITH
NGMS MORE NRN TRAK AND NOT INTRODC TSTMS LT FRI NGT/ERY SAT MRNG.

TUL 73/97/74/97 2211               BVO 71/98/72/98 2211
MLC 75/97/75/97 2211               IDB 74/95/74/95 3211        ..11..

.TUL...NONE.

In the hours before

Local storm report, Jun 30, 2:16 PM CDT, 2 hours 42 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
216 PM CDT THU JUN 30 1994

REPORT FROM WEDNESDAY NIGHT JUNE 29 1994

TIME         COUNTY       EVENT

1130 PM      CREEK        WIND GUSTS UP TO 60 MPH ONE MILE SOUTH OF
                          IRON POST
Local storm report, Jun 30, 2:17 PM CDT, 2 hours 41 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
216 PM CDT THU JUN 30 1994

REPORT FROM WEDNESDAY NIGHT JUNE 29 1994

TIME         COUNTY       EVENT

1130 PM      CREEK        WIND GUSTS UP TO 60 MPH ONE MILE SOUTH OF
                          IRON POST

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 2:50 PM CDTSevere Thunderstorm WarningTSABenton55 min
Jun 30, 3:34 PM CDTTornado WarningTSABenton, Washington56 min
Jun 30, 4:04 PM CDTSevere Thunderstorm WarningTSAMadison56 min
Jun 30, 4:29 PM CDTSevere Thunderstorm WarningTSABenton, Washington61 min
Jun 30, 5:29 PM CDTSevere Thunderstorm WarningTSAWashington61 min
Jun 30, 6:14 PM CDTSevere Thunderstorm WarningTSAFranklin, Logan61 min
Jun 30, 6:14 PM CDTSevere Thunderstorm WarningTSACrawford61 min
Jun 30, 6:51 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin24 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.